MAUDE Adverse Event Report: DENTSPLY SIRONA ORTHODONTICS INC. RETAINER BRITE® CLEANING TABLETS - 36 COUNT; CLEANSER, DENTURE, OVER THE COUNTER

DENTSPLY SIRONA ORTHODONTICS INC. RETAINER BRITE® CLEANING TABLETS - 36 COUNT; CLEANSER, DENTURE, OVER THE COUNTER
Catalog Number RB-36
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
In this event it is reported that a patient that was using retainer brite® cleaning tablets - 36 count experienced irritation around their mouth that intensified over the 3-4 weeks to itching, slight swelling and redness.The patient seen a doctor that instructed to discontinue use and to apply vaseline to calm the skin.
 
Additional Manufacturer Narrative
While it is unknown if the device used in this case caused or contributed to the patient¿s symptoms, it is possible as allergic reactions to dental materials are known and reported, with medical consequences being dependent upon the severity of the individual allergic response and subsequent exposure to the same material.Therefore, this event meets the criteria for reportability per 21 cfr part 803.The device was not returned for evaluation.However, the lot number was provided and retained-product testing and/or dhr review are planned.The results will be submitted as they become available.
 
Additional Manufacturer Narrative
Investigation results: an evaluation of the batch record review was conducted for lot # 4099101.Each batch record is checked and double checked by our manufacturing and quality department.Weigh tickets are printed for each raw material used within a batch, documentation supports that the correct raw materials and correct measures of each were dispensed.Review of the documentation supports the proper blend process and procedures were followed throughout the manufacturing of the lot.Documentation shows that the correct mix times were completed as outlined in the manufacturing record.Review of the compression and packaging process of the batch record confirmed that the product was manufactured within the required specifications all finished product testing met the required specifications.Conclusion: no investigations or deviations were noted for this lot.Complaint samples submitted were evaluated and all testing met the required specifications.A definitive root cause could not be determined for this complaint.The symptoms described are a possible sign of an allergic reaction, this product contains persulfates, which are a known allergen.The product label does contain a persulfate allergy warning.We advise the consumer should always follow the directions on the label carefully.The directions state, do not put tablets or cleaning solution in mouth, do not allow wire appliances to soak for more than 15 minutes, remove (appliance] promptly and rinse thoroughly with water.And rinse appliances and hands thoroughly with running water.We advise the consumer to discontinue use of the product until consulting a medical professional.Our product routinely undergoes rigorous testing for paysical, analytical, and sensory properties, and consistently meets the standards.Our tablets are carefully and meliodically manufactured, packaged, and inspected according to the current good manufacturing practices our complaint trending indicates no other complaints have been received for this lot.Therefore, this lot is within the threshold established for product complaints and no corrective action will be taken at this time.

Brand Name
RETAINER BRITE® CLEANING TABLETS - 36 COUNT
Common Device Name
CLEANSER, DENTURE, OVER THE COUNTER
Manufacturer (Section D)
DENTSPLY SIRONA ORTHODONTICS INC.
7290 26th court east
sarasota FL 34243
Manufacturer (Section G)
DENTSPLY SIRONA ORTHODONTICS INC.
7290 26th court east
sarasota FL 34243
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key20760466
Report Number1036212-2024-00003
Device Sequence Number9282966
Product Code EFT
UDI-Device IdentifierD746RB361
UDI-PublicD746RB361
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberRB-36
Device Lot Number4093101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date11/20/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexMale